MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 04/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient has disabling glare at night and decreased quality of vision.The lens was explanted in a secondary procedure after six months of initial implantation.The clinical reason for the explant was patient complications.Additional information has been requested.
 
Event or Problem Description
Additional information was requested and received stating a 20.5 diopter lens was exchanged for a 19.5 diopter lens due to disabling glare at night and decreased quality of vision/did not feel safe to drive on the freeway.This does not meet criteria for reporting based on applicable medical device regulations.A lens exchange from one power to a different power is an attempt to adjust or fine tune the refractive outcome trying to achieve a desired target when the initial lens calculations did not achieve the intended outcome.There is no reported defect or fault with the lens.There was no patient harm.
 
Additional Manufacturer Narrative
Based on correction information received following submission of the initial report, this event does not meet criteria for reporting as a serious injury.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17203975
Report Number1119421-2023-01181
Device Sequence Number15101140
Product Code MFK
UDI-Device Identifier00380652429726
UDI-Public00380652429726
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTFAT00
Device Catalogue NumberTFAT00.205
Device Lot Number15332425
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2023
Supplement Date Received by Manufacturer06/28/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale